Medical Questions > Conditions and Diseases > Epilepsy Forum

Stopping seizure medicine

Must Read
Click here to learn more about what causes epilepsy and the different types of epilepsy. Start here to learn about the basics of this type of brain disorder. ...
Get the facts on epilepsy types. Identify signs & symptoms of epilepsy. We outline different types of epileptic seizures so you know when to seek help....
How can you know if you're having an epileptic seizure? We outline how doctors clinically diagnose epilepsy and other seizures here....
I am 26 years old and I have history with epilepsy seizures. The first seizure happened when I was 17. It was a stressful time for me as I was having my exams for the university. After that I had 2 more seizures in the same month. I visited a neurologist and he provided me with some pills called LAMICTAL. A year later I had a seizure, and another one a year after that. It was then, when the doctor changed my pills. He gave me TOPAMAC. But I took them only for a few months as I had an allergic reaction. It was May 2005 when the doctor changed my pills again and provided me with KEPRRA (500mg). I use the same pills until today. In April 2010, 5 years from my last incident, I had another seizure.
I take 1 pill in the morning and half in the evening. All these years I am experiencing “aura” which as you know is the warning for the seizures. All these years I had a lot of brain scanning but they all came up normal.
Because of the side effects of KEPRRA or any other epilepsy medicine, and the fact that I don’t have seizures very often, I wish to stop them forever and I want your advice.
Thank you in advance
Did you find this post helpful?
First Helper Aleksandra
|

replied April 4th, 2011
Extremely eHealthy
Did you find this post helpful?

replied May 26th, 2011
Extremely eHealthy
My husband has epilpsey and is taking 800mg of Tegratol which is 1 200mg table 4 times a day.

He has not had a fit in many years and still continues to take his medications as he was prescribed.

Personally I would talk to the doctor who prescriped the medication and see what they think about you coming off the tablets.

It may not be as simple as just stopping them as some epilepsy tablets are very addictive and you have to be weaned off them of a period of time. Or your body will start experiencing withdrawl symptoms.

This is just my opinion but it's up to you what you do. But coming off the medication may cause you to fit again.
|
Did you find this post helpful?